Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Lubbock, TX

March 11, 201424 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 11, 2014, 6:03 AM CDT for 24 counties in Texas. It took effect at Mar 11, 2014, 11:00 AM CDT. It was in force for 11 hr. 16 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2014, 6:03 AM CDT (11:03 UTC)
In effect from
Mar 11, 2014, 11:00 AM CDT
Expired
Mar 11, 2014, 10:00 PM CDT
In force
11 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 6:48 PM CDTDUST STORMFriona, TXVISIBILITY OF 2 BLOCKS IN THE CITY.
Mar 11, 6:48 PM CDTDUST STORMFriona, TXVISIBILITY OF TWO BLOCKS IN THE CITY.
Mar 11, 6:50 PM CDTDUST STORMDimmitt, TXHABOOB WITH 0 TO 0.5 MILE VISIBILITY.
Mar 11, 6:50 PM CDTDUST STORMDimmitt, TXWALL OF DIRT WITH ZERO TO ONE-HALF MILE VISIBILITY.
Mar 11, 7:15 PM CDTDUST STORMMuleshoe, TXVISIBILITY LESS THAN 0.25 MILE. NEAR ZERO VISIBILITY OUTSIDE CITY.
Mar 11, 7:15 PM CDTDUST STORMMuleshoe, TXVISIBILITY LESS THAN ONE-QUARTER MILE IN THE CITY. NEAR ZERO VISIBILITY OUTSIDE CITY.
Mar 11, 7:46 PM CDTDUST STORMLittlefield, TXHABOOB STRUCK AT 746 PM WITH NEAR ZERO VISIBILITY.
Mar 11, 7:46 PM CDTDUST STORMLittlefield, TXWALL OF DIRT STRUCK AT 746 PM.
Mar 11, 8:11 PM CDTDUST STORMMorton, TXVISIBILITY ESTIMATED AT 1 BLOCK.
Mar 11, 8:30 PM CDTDUST STORMLevelland, TXVISIBILITY OF 0.25 TO 0.5 MILES IN THE CITY.
Mar 11, 8:48 PM CDTDUST STORM2 Se Muleshoe, TXSTILL OCCASIONAL ZERO VISIBILITY ALONG HIGHWAY 84.
Mar 11, 9:00 PM CDTNON-TSTM WND GST 581 Ne Memphis, TXPEAK GUST SO FAR OF 60 MPH AT 1005 PM. MEASURED BY WEST TEXAS MESONET.
Mar 11, 9:00 PM CDTNON-TSTM WND GST 581 Ne Memphis, TXPEAK GUST SO FAR OF 62 MPH AT 1045 PM. MEASURED BY WEST TEXAS MESONET.
Mar 11, 9:12 PM CDTDUST STORMBrownfield, TX0.25 MILE VISIBILITY IN THE CITY.
Mar 11, 9:15 PM CDTHABOOBDenver City, TXWALL OF DIRT. VISIBILITY FELL TO 0.5 MILE.
Mar 11, 9:15 PM CDTNON-TSTM WND GST 592 Ne Dimmitt, TXMEASURED BY THE WEST TEXAS MESONET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4905 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WWUS84 KLUB 111103
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
603 AM CDT TUE MAR 11 2014

TXZ021>024-027>031-033>044-112100-
/O.UPG.KLUB.FW.A.0006.140311T1700Z-140312T0300Z/
/O.NEW.KLUB.FW.W.0006.140311T1600Z-140312T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
603 AM CDT TUE MAR 11 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE ENTIRE SOUTH PLAINS REGION...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...OUT OF THE WEST TO NORTHWEST AT 20 TO 30 MPH.

* HUMIDITY...FALLING TO 10 PERCENT OF LESS ACROSS THE AREA.

* WIND SHIFT...A COLD FRONT WILL MOVE ACROSS THE AREA AFTER 6 PM.
  THIS FRONT WILL BRING AN ABRUPT SHIFT IN WIND DIRECTION TO THE
  NORTH...AND AN INCREASE IN WIND SPEEDS AND BLOWING DUST.
  FIREFIGHTERS SHOULD BE PREPARED FOR THE POSSIBILITY OF A SUDDEN
  WIND SHIFT AND CHANGE IN WIND SPEED ASSOCIATED WITH THIS FRONT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ025-026-032-112100-
/O.NEW.KLUB.FW.W.0006.140311T1600Z-140312T0300Z/
HALL-CHILDRESS-COTTLE-
603 AM CDT TUE MAR 11 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT
THIS EVENING. 

* WIND...OUT OF THE WEST TO NORTHWEST AT 20 TO 30 MPH.

* HUMIDITY...FALLING TO 10 PERCENT OR LESS ACROSS THE AREA.

* WIND SHIFT...A COLD FRONT WILL MOVE ACROSS THE AREA AFTER 6 PM.
  THIS FRONT WILL BRING AN ABRUPT SHIFT IN WIND DIRECTION TO THE
  NORTH...AND AN INCREASE IN WIND SPEEDS AND BLOWING DUST.
  FIREFIGHTERS SHOULD BE PREPARED FOR THE POSSIBILITY OF A SUDDEN
  WIND SHIFT AND CHANGE IN WIND SPEED ASSOCIATED WITH THIS FRONT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
1 follow-up statement
614 
WWUS84 KLUB 112024
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
324 PM CDT TUE MAR 11 2014

TXZ021>044-120300-
/O.CON.KLUB.FW.W.0006.000000T0000Z-140312T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
324 PM CDT TUE MAR 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE ENTIRE SOUTH PLAINS REGION...

* WIND...OUT OF THE NORTHWEST AT 20 TO 30 MPH.

* HUMIDITY...10 PERCENT OF LESS.

* WIND SHIFT...A COLD FRONT WILL MOVE ACROSS THE AREA AFTER 6 
  PM. THIS FRONT WILL BRING AN ABRUPT SHIFT IN WIND DIRECTION TO 
  THE NORTH...AND AN INCREASE IN WIND SPEEDS AND BLOWING DUST. 
  FIREFIGHTERS SHOULD BE PREPARED FOR THE POSSIBILITY OF A 
  SUDDEN WIND SHIFT AND CHANGE IN WIND SPEED ASSOCIATED WITH 
  THIS FRONT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 4:03 AM CDT, 2 hours earlier.

Area forecast discussion, Mar 11, 4:03 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
403 AM CDT TUE MAR 11 2014

.SHORT TERM...
THE STAGE IS SET FOR A EARLY SPRING STRONG WIND/BLOWING DUST AND
FIRE WEATHER EVENT TODAY AND TONIGHT. 3 AM SAT IMAGERY AND UPPER-AIR
ANALYSIS SHOW A SHARP SHORTWAVE MOVING QUICKLY THROUGH THE
INTER-MOUNTAIN WEST. THIS WAVE WILL MOVE ROUGHLY EWD INTO THE
CENTRAL PLAINS TODAY...PLACING THE CWA ON THE SRN FLANK OF THE
MID-LVL JET MAX WITHIN THE BASE OF THE TROUGH. IN ADDITION...A WEAK
SFC TROUGH EXTENDING SWD FROM A LOW IN FAR NE COLO THROUGH THE WRN
PANHANDLES INTO ERN NM WILL DEEPEN AND MOVE EAST TODAY. TIGHTENING
THE SFC PRESSURE GRADIENT WHILE WINDS SWING AROUND TO THE WEST THEN
W-NW. FINALLY...A STRONG COLD FRONT IS MOVING INTO NRN COLO AND WRN
NE...THIS FRONT WILL BE THE MAIN DRIVER OF STRONG WINDS THIS
EVENING/TONIGHT...MORE ON THAT LATER.

WINDS ARE EXPECTED TO PICK UP PRETTY QUICKLY THIS MORNING...THE WEST
TEXAS SODAR AT REESE CENTER ALREADY SHOWS 30+ KTS AT 500 FT AGL.
WHILE WE DO HAVE SOME SHALLOW MOISTURE IN PLACE ACROSS THE ERN CWA
THIS MORNING...UNFORTUNATELY...THIS MOISTURE WILL BE SCOURED OUT
QUICKLY AND CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP BEFORE
NOON /SEE DISCUSSION BELOW/. IN GENERAL...WE EXPECT WINDS TO RISE
INTO THE 25 TO 35 MPH RANGE ACROSS THE AREA TODAY...SLIGHTLY
LOWER IN THE ROLLING PLAINS AND SLIGHTLY MORE ACROSS THE W-SW.
THESE WINDS WILL LIKELY REMAIN JUST BELOW ADVISORY LEVELS BUT
SHOULD BE SUFFICIENT TO LOFT SOME PATCHY BLOWING DUST. TEMPS WILL
BE QUITE WARM FOR MOST OF THE AREA...WITH HIGHS IN THE
80S...PERHAPS PUSHING 90F IN THE SRN ROLLING PLAINS...WHILE CAA
COMING IN FROM THE NW SHOULD KEEP TEMPS IN THE 70S ACROSS THE FAR
SW TX PANHANDLE AND WRN SPLNS.

LATE THIS AFTERNOON...ATTENTION WILL TURN TO THE COLD FRONT WHICH IS
EXPECTED TO BE BARRELING SOUTH THROUGH THE PANHANDLES. WHILE
GUIDANCE IS IN GOOD AGREEMENT THAT THE FRONT/S PROGRESS WILL BE
QUICKER IN THE EAST...LAGGING IN THE WEST...THERE IS STILL A FEW
HOURS OF DISAGREEMENT IN THE TIMING OF THE FRONT. WE ARE FAVORING
THE HIGH-RES GUIDANCE FROM THE RAP AND THE TTU-WRF...WHICH SHOWS THE
FRONT ENTERING CHILDRESS COUNTY AROUND 23 UTC...AND PARMER COUNTY
AROUND 00 UTC. BUT OF COURSE THE ACTUAL FROPA COULD VARY A COUPLE
HOURS EITHER WAY. AS NOTED PREVIOUSLY...MODELS ARE SHOWING VERY
IMPRESSIVE PRESSURE RISES BEHIND THE FRONT THIS EVENING. OBJECTIVE
GUIDANCE SUGGESTS THAT WIND SPEEDS COULD REACH HIGH WIND CRITERIA
/SUSTAINED SPEED OF AT LEAST 40 MPH AND/OR GUSTS IN EXCESS OF 57
MPH/ ACROSS THE NRN HALF OF THE FA. WE ARE A LITTLE SKEPTICAL THAT
WE WILL SEE SUSTAINED HIGH WINDS IN THE LOWER TERRAIN OF THE ROLLING
PLAINS...BUT WE ARE PLANNING ON EXTENDING THE HIGH WIND WATCH SOUTH
AND EAST ACROSS MUCH OF THE CAPROCK....WITH SOLID ADVISORY-LEVEL
WINDS EXPECTED ELSEWHERE.

SOMEWHAT INTERESTINGLY...THERE IS A PRONOUNCED WEAKNESS PROGGED IN
THE 800-700MB WIND FIELD ACROSS MUCH OF OUR AREA AROUND 0Z. THIS
SHOULD NOT HAVE MUCH OF AN IMPACT ON THE OVERALL FCST BUT DEPENDING
ON THE TIMING OF THE FRONT...IT COULD LEAD TO A SHORT-DURATION LULL
IN GUSTY WINDS BEFORE A BIG INCREASE WITH THE FROPA.

AS FOR BLOWING DUST...WE ARE LOOKING FOR A CONCENTRATION OF DIRT AND
REDUCTION IN VISIBILITY ALONG AND IMMEDIATELY IN THE WAKE OF THE
FRONT...BUT WE DON/T HAVE ANY STRONG INDICATIONS AT THIS TIME THAT
VISIBILITIES WILL DROP TO ADVISORY OR DUST STORM LEVELS. THIS IS
PARTLY DUE TO THE WIND DIRECTION AND OUR EXPECTATION THAT THE FRONT
WILL MOVE THROUGH AFTER PEAK MIXING. IF THE FRONT IS FASTER/STRONGER
THAN EXPECTED...THEN DENSE BLOWING DUST MAY BE A GREATER CONCERN.

&&

.LONG TERM...
AFTER THE ACTIVE SHORT TERM...THE EXTENDED FORECAST SEEMS RELATIVELY
BENIGN BY COMPARISON. GUSTY NORTHERLY WINDS EARLY WEDNESDAY WILL
GRADUALLY WEAKEN THROUGH THE DAY AS THE PRESSURE GRADIENT RELAXES
AND SURFACE RIDGING SETTLES SQUARELY OVER WEST TEXAS. IT WILL BE
CONSIDERABLY COOLER BEHIND THIS EVENINGS FROPA...WITH HIGHS ON
WEDNESDAY TOPPING OUT AROUND 10 DEGREES BELOW MID-MARCH AVERAGES.
SHORTWAVE RIDGING ALOFT WILL FOLLOW ON THURSDAY WHICH WHEN COUPLED
WITH RETURN FLOW ON THE BACK SIDE OF THE DEPARTING SURFACE RIDGE AND
RENEWED SURFACE TROUGHING IN THE LEE OF THE ROCKIES WILL MEAN BREEZY
SOUTHERLY WINDS WITH TEMPERATURES RECOVERING TO NEAR AVERAGE.
ATTENTION WILL THEN TURN WEST TO A CUTOFF UPPER LOW THAT WILL HANG
OUT OVER THE GREAT BASIN MID-WEEK. THIS UPPER LOW WILL GET KICKED
EASTWARD LATE WEEK AS JET ENERGY MOVES INTO THE PACIFIC NORTHWEST.
THERE REMAINS SOME TIMING DIFFERENCES...BUT WHAT IS LEFT OF THE
UPPER LOW WILL RACE ACROSS THE SOUTH PLAINS FRIDAY OR FRIDAY NIGHT.
UNFORTUNATELY...THIS SYSTEM WILL NOT HAVE MUCH IN THE WAY OF
LOW-LEVEL MOISTURE TO WORK WITH...BUT THE GFS AND ECMWF DO CONTINUE
TO PAINT POCKETS OF VERY LIGHT QPF SOMEWHERE IN OR NEAR THE CWA.
GIVEN THIS SIGNAL...WE WOULD NOT BE SURPRISED TO SEE A FEW SPRINKLES
OR LIGHT SHOWERS...BUT THE CHANCE OF MEASURABLE RAIN STILL APPEARS
LOW AND WE HAVE MAINTAINED POPS AROUND 10 PERCENT. THE TIMING
UNCERTAINTY WITH THE PASSING WAVE DOES ALSO CREATE LOWER CONFIDENCE
ON WHEN THE ASSOCIATED FROPA WILL OCCUR. A QUICKER SYSTEM/FRONT
COULD MEAN TEMPERATURES A LITTLE COOLER THAN WHAT IS CURRENTLY
DEPICTED IN THE FORECAST...THOUGH EITHER WAY THE SYSTEM WILL NOT
HAVE MUCH COOL AIR TO WORK WITH.

THE FIRST HALF OF THE WEEKEND WILL START OUT ON THE MILD SIDE...WITH
HIGHS EXPECTED TO TOP OUT IN THE 60S AND LOWER 70S. HOWEVER...A
SHORTWAVE TROUGH IS PROGGED TO DIVE SOUTH-SOUTHEASTWARD TOWARD THE
REGION SATURDAY NIGHT. AT A MINIMUM...THIS DISTURBANCE SHOULD HELP
DRIVE A DECENT COLD FRONT THROUGH...DROPPING TEMPERATURES BACK BELOW
AVERAGE FOR THE SECOND HALF OF THE WEEKEND. LESS CERTAIN IS EXACTLY
WHAT LONGITUDE THIS DISTURBANCE PASSES AND THUS WHETHER OR NOT IT
CAN BRING A WINDOW FOR PRECIPITATION CHANCES TO THE SOUTH PLAINS.
THE MOST RECENT ECMWF HAS TRENDED BACK FURTHER WEST AND
WETTER...WHILE THE GFS TRACK IS MORE EASTWARD WHICH WOULD LIKELY BE
DRY FOR THE SOUTH PLAINS. WE HAVE MAINTAINED SILENT POPS AROUND 10
PERCENT FOR NOW AND WILL WAIT TO MAKE A MOVE ONE WAY OR THE OTHER UNTIL
THE NWP CAN COME INTO BETTER AGREEMENT. REGARDLESS...WARMER AND
DRY WEATHER SHOULD KICK OFF EARLY NEXT WEEK AS THE UPPER TROUGH
DEPARTS AND SOUTHERLY TO SOUTHWESTERLY SURFACE FLOW REDEVELOPS.

&&

.FIRE WEATHER...
LATEST INDICATIONS ARE THAT CRITICAL FIRE WEATHER CONDITIONS WILL
DEVELOP ACROSS THE ENTIRE SOUTH PLAINS AREA TODAY AND WE WILL EXPAND
AND UPGRADE THE WATCH TO A RED FLAG WARNING FOR OUR WHOLE CWA.
DESPITE HIGH RH VALUES ACROSS THE EASTERN SOUTH PLAINS AND ROLLING
PLAINS EARLY THIS MORNING...VERY DRY AIR WILL SPREAD EAST RESULTING
IN RH VALUES DROPPING UNDER 15 PERCENT BY 10 AM FOR MANY AREAS...AND
INTO THE SINGLE DIGITS ACROSS THE ENTIRE AREA THIS AFTERNOON. WHILE
WIND SPEEDS MAY BE ON THE LOW END OF CRITERIA ACROSS THE ERN ROLLING
PLAINS...IT APPEARS THAT WIND SPEEDS AND RH VALUES WILL SUPPORT AN
EXTREMELY CRITICAL DANGER FOR MUCH OF THE SOUTHWEST AND SOUTHERN
SOUTH PLAINS. WINDS MAY RELAX FOR A PERIOD AROUND 6 TO 7 PM...BUT
THE PASSAGE OF A STRONG COLD FRONT IN THE EVENING WILL BRING AN
ABRUPT WIND SHIFT TO THE NORTH AND MUCH STRONGER WINDS SPEEDS.
ALTHOUGH COOLING TEMPS AND RISING RH VALUES WILL BEGIN TO REDUCE
THE FIRE DANGER...WE WILL KEEP THE RED FLAG WARNING GOING THROUGH
9 PM CDT DUE TO THIS STRONG FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        71  25  52  24  60 /   0   0   0   0   0
TULIA         76  28  54  25  63 /   0   0   0   0   0
PLAINVIEW     77  29  55  26  63 /   0   0   0   0   0
LEVELLAND     78  30  54  26  63 /   0   0   0   0   0
LUBBOCK       80  32  56  28  64 /   0   0   0   0   0
DENVER CITY   80  31  55  25  61 /   0   0   0   0   0
BROWNFIELD    81  33  56  26  63 /   0   0   0   0   0
CHILDRESS     83  34  58  31  65 /   0   0   0   0   0
SPUR          85  35  58  30  65 /   0   0   0   0   0
ASPERMONT     88  36  58  29  65 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>024-027>031-033>044.

HIGH WIND WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: TXZ021>023-027-028.

&&

33/23
Hazardous weather outlook, Mar 11, 5:49 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
549 AM CDT TUE MAR 11 2014

TXZ021>044-121100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
549 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

WARM...VERY DRY AND BREEZY CONDITIONS WILL RESULT IN A HIGH FIRE
DANGER ACROSS THE ENTIRE SOUTH PLAINS AREA LATE MORNING THROUGH
THE EVENING. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM.

NON PRECIPITATION

THE PASSAGE OF A COLD FRONT WILL CAUSE STRONG NORTHERLY WINDS AND
BLOWING DUST THIS EVENING THROUGH EARLY WEDNESDAY MORNING. THE
STRONGEST WINDS...WITH GUSTS REACHING 60 MPH...ARE POSSIBLE ACROSS
THE SOUTHERN PANHANDLE AND NORTHERN AND WESTERN PORTIONS OF THE
SOUTH PLAINS. A HIGH WIND WATCH IS IN EFFECT FOR THIS AREA.
ADDITIONALLY...A WIND ADVISORY WILL BE IN EFFECT FROM 7 PM TO 2 AM
FOR THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:39 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more20 hr
Mar 11, 3:22 PM CDTHigh Wind WarningLUBBailey, Castro, Lamb, Parmer, Swisher12 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.